Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 180, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 4, 2020, 11:46 PM CDT for Franklin County, Arkansas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2020, 11:46 PM CDT (04:46 UTC)
- Expired
- May 5, 2020, 12:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 42 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 11:46 PM CDT | HAIL 0.75 | Branch, AR | RELAYED BY COUNTY EMERGENCY MANAGEMENT VIA NWSCHAT. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -464 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 436 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted.
445
WUUS54 KTSA 050446
SVRTSA
ARC047-050515-
/O.NEW.KTSA.SV.W.0180.200505T0446Z-200505T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1146 PM CDT Mon May 4 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southern Franklin County in west central Arkansas...
* Until 1215 AM CDT.
* At 1146 PM CDT, a severe thunderstorm was located 3 miles northwest
of Branch, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Charleston... Altus...
Branch... Denning...
Wiederkehr Village... Etna...
Peter Pender... Alix...
Vesta... Meg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until midnight CDT for west central
Arkansas.
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3534 9381 3531 9386 3532 9392 3530 9392
3523 9400 3523 9402 3521 9403 3521 9405
3520 9405 3528 9408 3539 9408 3550 9371
TIME...MOT...LOC 0446Z 274DEG 38KT 3535 9400
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
986
WWUS54 KTSA 050452
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1152 PM CDT Mon May 4 2020
ARC047-050515-
/O.CON.KTSA.SV.W.0180.000000T0000Z-200505T0515Z/
Franklin AR-
1152 PM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHERN FRANKLIN COUNTY...
At 1152 PM CDT, a severe thunderstorm was located over Ratcliff,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Charleston... Altus...
Branch... Denning...
Wiederkehr Village... Etna...
Peter Pender... Alix...
Vesta... Meg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until midnight CDT for west central
Arkansas.
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3534 9381 3531 9386 3532 9392 3530 9392
3523 9400 3523 9402 3521 9403 3521 9405
3520 9405 3528 9408 3539 9408 3550 9371
TIME...MOT...LOC 0452Z 286DEG 38KT 3532 9392
HAIL...1.00IN
WIND...60MPH
$$414
WWUS54 KTSA 050505
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1205 AM CDT Tue May 5 2020
ARC047-050515-
/O.EXP.KTSA.SV.W.0180.000000T0000Z-200505T0515Z/
Franklin AR-
1205 AM CDT Tue May 5 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN COUNTY WILL
EXPIRE AT 1215 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3534 9381 3531 9386 3532 9392 3530 9392
3523 9400 3523 9402 3521 9403 3521 9405
3520 9405 3528 9408 3539 9408 3550 9371
TIME...MOT...LOC 0505Z 274DEG 38KT 3531 9375
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:04 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 4, 10:04 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1004 PM CDT Mon May 4 2020 .DISCUSSION... Severe storms continue across parts of far eastern Oklahoma and western Arkansas, and have extended the tornado watch for that area until midnight. Adjusted pops to fit current trends, but have left the rest of the forecast as is. Update on the way. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....05 PLATE
Hazardous weather outlook, May 4, 5:22 PM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 522 PM CDT Mon May 4 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 522 PM CDT Mon May 4 2020 ...SIGNIFICANT SEVERE STORM POTENTIAL THROUGH THIS EVENING...VERY LARGE HAIL...DAMAGING WINDS AND ONE OR TWO STRONG TORNADOES... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Mainly Southeast of Interstate 44. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Scattered strong to severe thunderstorms have developed late this afternoon along and just ahead of a strong cold front that is nearing the Interstate 44 corridor. A few tornadoes, with one or two strong tornadoes, are possible into the early evening hours. Very large hail to baseball size and winds to 70 miles an hour will also be possible with the strongest storms. Locally heavy rainfall may also result in some localized flooding issues. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...High Wind Potential. WEDNESDAY...No Hazards. THURSDAY...Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...No Hazards. EXTENDED DISCUSSION... After a dry Tuesday and Wednesday, thunderstorm chances along with a severe weather threat return for Thursday into early Friday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 4, 10:22 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1022 PM CDT Mon May 4 2020
ARZ029-050345-
Sebastian AR-
1022 PM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN COUNTY
UNTIL 1045 PM CDT...
At 1022 PM CDT, a strong thunderstorm was located over Midland,
moving east at 50 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Mansfield... Hartford...
Huntington... Midland...
Patterson... Arkola...
Crossroads... Witcherville...
Dayton...
A Tornado Watch remains in effect until midnight CDT for west central
Arkansas...and southeastern Oklahoma.
LAT...LON 3510 9416 3509 9416 3509 9419 3508 9420
3508 9422 3507 9422 3506 9425 3506 9423
3497 9424 3496 9426 3501 9445 3517 9442
3514 9414 3510 9414
TIME...MOT...LOC 0322Z 284DEG 45KT 3508 9438Special weather statement, May 4, 10:41 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Tulsa OK 1041 PM CDT Mon May 4 2020 ARZ019-OKZ069-072-050415- Crawford AR-Adair OK-Sequoyah OK- 1041 PM CDT Mon May 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAWFORD... NORTHEASTERN SEQUOYAH AND SOUTH CENTRAL ADAIR COUNTIES UNTIL 1115 PM CDT... At 1041 PM CDT, a strong thunderstorm was located near Brushy, moving east at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Cedarville... Marble City... Brushy Lake State Park... Brushy... Short... Uniontown... Dora... This includes Interstate 40 in Oklahoma between mile markers 326 and 328. A Tornado Watch remains in effect until midnight CDT for northwestern Arkansas...and east central Oklahoma. LAT...LON 3555 9488 3567 9468 3562 9437 3541 9445 TIME...MOT...LOC 0341Z 285DEG 37KT 3559 9471
Special weather statement, May 4, 11:07 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1107 PM CDT Mon May 4 2020
ARZ019-029-050430-
Sebastian AR-Crawford AR-
1107 PM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND
NORTHERN SEBASTIAN COUNTIES UNTIL 1130 PM CDT...
At 1107 PM CDT, a strong thunderstorm was located 4 miles west of
Figure Five, moving east at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Cedarville... Alma...
Lavaca... Mulberry...
Dyer... Rudy...
Figure Five... Kibler...
Concord... Shibley...
Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 1 and 22.
Interstate 540 between mile markers 1 and 6.
Interstate 49 between mile markers 22 and 25.
A Tornado Watch remains in effect until midnight CDT for northwestern
and west central Arkansas...and east central Oklahoma.
LAT...LON 3529 9412 3541 9444 3542 9444 3558 9438
3554 9405
TIME...MOT...LOC 0407Z 286DEG 36KT 3550 9444Special weather statement, May 4, 11:13 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Tulsa OK 1113 PM CDT Mon May 4 2020 ARZ029-OKZ072-076-050445- Sebastian AR-Sequoyah OK-Le Flore OK- 1113 PM CDT Mon May 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEBASTIAN...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES UNTIL 1145 PM CDT... At 1113 PM CDT, strong thunderstorms were located along a line extending from 2 miles northeast of Roland to 2 miles west of Muldrow. Movement was east at 40 mph. Penny size hail will be possible with these storms. Locations in or near the path include... Fort Smith... Greenwood... Barling... Muldrow... Roland... Arkoma... Hackett... Bonanza... Moffett... Excelsior... Fort Smith Regional Airport... Jenny Lind... Central City... Braden... Mill Creek... Rye Hill... Cottonwood... This includes the following highways, Interstate 40 in Oklahoma between mile markers 315 and 325. Interstate 540 between mile markers 7 and 14. A Tornado Watch remains in effect until midnight CDT for northwestern and west central Arkansas...and southeastern and east central Oklahoma. LAT...LON 3512 9431 3540 9467 3544 9452 3528 9411 TIME...MOT...LOC 0413Z 291DEG 36KT 3545 9448 3540 9464
Special weather statement, May 4, 11:38 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1138 PM CDT Mon May 4 2020
ARZ020-029-050515-
Sebastian AR-Franklin AR-
1138 PM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN AND
NORTHEASTERN SEBASTIAN COUNTIES UNTIL 1215 AM CDT...
At 1138 PM CDT, a strong thunderstorm was located 4 miles northwest
of Charleston, moving east at 60 mph.
Penny size hail will be possible with this storm.
Locations in or near the path include...
Charleston... Branch...
Denning... Bloomer...
Caulksville... Etna...
Peter Pender... Vesta...
Cecil... Ursula...
Meg...
A Tornado Watch remains in effect until midnight CDT for northwestern
and west central Arkansas.
LAT...LON 3537 9371 3537 9375 3540 9379 3542 9381
3531 9381 3532 9392 3523 9392 3529 9414
3544 9408 3545 9407 3542 9371
TIME...MOT...LOC 0438Z 278DEG 50KT 3535 9408Local storm report, May 4, 11:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL FORT SMITH 35.39N 94.40W
05/04/2020 E1.00 INCH SEBASTIAN AR LAW ENFORCEMENT
REPORTED ON NORTH SIDE OF TOWN BY FORT SMITH PD.
&&
SRCThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:34 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 56 min |
| May 4, 8:08 PM CDT | Special Weather Statement | TSA | Benton | 37 min |
| May 4, 8:19 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 41 min |
| May 4, 8:46 PM CDT | Areal Flood Advisory | TSA | Washington | 119 min |
| May 4, 8:49 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 41 min |
| May 4, 9:24 PM CDT | Special Weather Statement | TSA | Crawford | 36 min |
| May 4, 9:44 PM CDT | Special Weather Statement | TSA | Crawford, Franklin | 31 min |
| May 4, 10:01 PM CDT | Special Weather Statement | TSA | Sebastian | 29 min |
| May 4, 10:12 PM CDT | Special Weather Statement | TSA | Franklin, Sebastian | 33 min |
| May 4, 10:22 PM CDT | Special Weather Statement | TSA | Sebastian | 23 min |
| May 4, 10:36 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 17 min |
| May 4, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 27 min |
| May 4, 11:07 PM CDT | Special Weather Statement | TSA | Crawford | 23 min |
| May 4, 11:13 PM CDT | Special Weather Statement | TSA | Sebastian | 32 min |
| May 4, 11:24 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 25 min |
| May 4, 11:38 PM CDT | Special Weather Statement | TSA | Franklin | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.